MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not returned for analysis, however, pictures were provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: pc-(b)(4).
 
Event or Problem Description
It was reported that a soundstar® eco diagnostic ultrasound catheter was received and it was observed that there was an open pouch seal issue.The shipping box for the soundstar® eco diagnostic ultrasound catheter arrived damaged.The outside shipping box appeared to have been stuck on some kind of conveyor belt, as there was a hole burned through the shipping box, straight through to the catheter box, and the catheter handle was exposed.It was reported that they could stick their finger through the hole on the shipping box, and physically touch the catheter handle, confirming the sterility was compromised.There was no patient involvement.The packaging damaged issue was assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The issue with the catheter box that compromised the sterility of the product was assessed as a mdr reportable open pouch seal issue.
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4) after further review on 15-jun-2021 of the reported event it was determined that the event was initially assessed as a mdr reportable malfunction of "tear, rip or hole in device packaging (a020504)" which was incorrect.This event has now been correctly assessed as a "distribution/delivery service" issue.Which is not considered to be mdr reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 5/27/2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key11853605
Report Number2029046-2021-00785
Device Sequence Number4016747
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5102137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer05/27/2021
06/15/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/02/2021
07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO SMS 10F CATHETER